Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 196, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2004, 5:34 PM CDT for Webster County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 13, 2004, 6:05 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132234 SVRJAN MSC155-132305- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 534 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 605 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEBSTER COUNTY...OR ABOUT 25 MILES NORTHEAST OF WINONA...MOVING NORTH AT 10 MPH. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3360 8947 3360 8926 3389 8908 3390 8951 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:42 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 13, 11:42 AM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1142 AM CDT SUN JUN 13 2004 .DISCUSSION... CONVECTION IS CURRENTLY ERUPTING ACROSS FAR NORTHERN MISSISSIPPI AND IN WESTERN AL. PRECIPITATION IN OUR CWA IS LIMITED TO CONVECTIVE SHOWERS TRYING TO GET MORE ORGANIZED IN EAST-CENTRAL MISSISSIPPI. CURRENT SIGNIFICANT ACTIVITY RESIDES IN AN AXIS OF DEEPEST MOISTURE BELOW 700 MB. ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE NOT YET REALLY GOTTEN UNDERWAY ACROSS MY FORECAST AREA...I AM STILL EXPECTING MORE COVERAGE OF AFTERNOON CONVECTION ACROSS THE WHOLE OF THE AREA THIS AFTERNOON COMPARED WITH THE LAST FEW DAYS. THAT SAID...I PLAN ON DROPPING POPS BACK A CATEGORY OR SO FOR THE REMAINDER OF THE PERIOD IN AN AXIS RUNNING FROM THE SOUTHWEST CWA NE ALONG A GOODLY PORTION OF THE INTERSTATE 55 CORRIDOR. MOTIVATION FOR THIS ADJUSTMENT INCLUDE THE FACT THAT DPS HAVE ALREADY MIXED DOWN TO 70 AT THE SURFACE AT JAN AND MCB...INDICATIVE OF THE RELATIVELY SHALLOW NATURE OF THE MOISTURE IN THIS PORTION OF MS. THIS AMOUNT OF FUEL SHOULD ONLY SUPPORT ISOLATED TO VERY LOW-END SCATTERED POPS...DESPITE THE WEAKENING OF THE RIDGE OVERHEAD. ELSEWHERE...CONVECTION BLOWING UP IN FAR NORTHERN MS IS AHEAD OF AN OUTFLOW BOUNDARY PUSHING EAST FROM ARKANSAS. THIS BOUNDARY AND ATTENDANT CONVERGENCE WILL AFFECT THE ARKLAMISS THIS AFTERNOON AND 40 POPS SEEM APPROPRIATE HERE. DEEPER MOISTURE ALONG THE AL/MS LINE WILL SUPPORT 40 POPS IN MY EAST. ANOTHER ADJUSTMENT MADE FOR THIS AFTERNOON WAS RAISING HIGHS A FEW DEGREES IN THE WEST WHERE ABUNDANT INSOLATION SHOULD CONTINUE TO TAKE PLACE THROUGH EARLY AFTERNOON. ALL OTHER ADJUSTMENTS WERE MINOR. GRID UPDATES HAVE BEEN SENT AND UPDATED ZONES WILL BE OUT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jun 13, 4:11 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT SUN JUN 13 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 411 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI NORTH OF A LINE EXTENDING FROM WINNSBORO LOUISIANA...TO CARTHAGE...TO MONTPELIER. A FEW OF THESE COULD BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING....WIND GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS. INTENSE THUNDERSTORMS ACROSS THE REGION ARE EXPECTED TO LOSE INTENSITY BY A FEW HOURS AFTER SUNSET AS SURFACE BASED INSTABILITY WANES. ADDITIONALLY...A DISTURBANCE MOVING NORTH IN THE GULF OF MEXICO WILL ENHANCE SHOWERS AND STORMS OVER CENTRAL AND SOUTHERN MISSISSIPPI ON MONDAY. WHILE EXTREMELY INTENSE STORMS ARE NOT ANTICIPATED...LOW LEVEL WIND SHEAR VALUES ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR WILL PROVIDE AN ENVIRONMENT WHERE ISOLATED AND WEAK TORNADOES MAY BE POSSIBLE. ...FLOODING... A DISTURBANCE PUSHING NORTH FROM THE GULF OF MEXICO WILL ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI MONDAY. THE HEAVIEST RAIN BEFORE MONDAY EVENING SHOULD BE CONFINED TO LOCATIONS ALONG AND SOUTH OF A BROOKHAVEN TO QUITMAN LINE WHERE LOCALIZED AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE. WIDESPREAD FLOODING IS NOT ANTICIPATED BUT PONDING OF WATER IN LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... A MOIST TROPICAL AIRMASS WILL CONTINUE TO INFILTRATE CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI MONDAY NIGHT INTO TUESDAY. THIS TROPICAL AIRMASS WILL HAVE THE POTENTIAL TO BRING FROM 2 TO 4 INCHES OF RAIN...ESPECIALLY FOR AREAS EAST OF THE NATCHEZ TRACE. LOCALLY HEAVIER AMOUNTS OF UP TO 5 INCHES MAY FALL IN SOUTHEAST MISSISSIPPI. ALTHOUGH WIDESPREAD PONDING OF WATER IS POSSIBLE DURING THIS PERIOD...GROUND CONDITIONS ARE SUCH THAT THIS AMOUNT OF RAIN OVER A RELATIVELY PROLONGED PERIOD SHOULD NOT CAUSE MAJOR FLOODING PROBLEMS. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY JUNE 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 33 min |
| Jun 13, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.